Alert archive / Kansas / High Wind Warnings in 2022

High Wind Warning 6, NWS Dodge City, KS

April 11, 202227 counties in Kansas

NWS Dodge City, KS issued this high wind warning at Apr 11, 2022, 3:47 PM CDT for 27 counties in Kansas. It took effect at Apr 12, 2022, 12:00 PM CDT. It was in force for 8 hr. 14 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Apr 11, 2022, 3:47 PM CDT (20:47 UTC)
In effect from
Apr 12, 2022, 12:00 PM CDT
Expired
Apr 12, 2022, 8:00 PM CDT
In force
8 hr
Issued by
NWS Dodge City, KS
All 27 counties

Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS

The radar

The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 12, 12:22 PM CDTNON-TSTM WND GST 543 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Apr 12, 12:35 PM CDTNON-TSTM WND GST 551 Ese Scott State Lake, KSMESONET STATION K5SCT 1 ESE SCOTT STATE LAKE.
Apr 12, 1:00 PM CDTNON-TSTM WND GST 621 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 1:26 PM CDTNON-TSTM WND GST 603 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 12, 2:00 PM CDTNON-TSTM WND GST 681 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 2:18 PM CDTNON-TSTM WND GST 583 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Apr 12, 2:42 PM CDTNON-TSTM WND GST 603 Nw Pierceville, KSASOS STATION KGCK GARDEN CITY.
Apr 12, 2:55 PM CDTNON-TSTM WND GST 621 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 3:10 PM CDTNON-TSTM WND GST 621 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 3:15 PM CDTNON-TSTM WND GST 583 W Bloom, KSMESONET STATION DW9907 BLOOM.
Apr 12, 3:17 PM CDTNON-TSTM WND GST 623 Ene Dodge City, KSASOS STATION KDDC DODGE CITY REGIONAL AIRPORT.
Apr 12, 3:55 PM CDTNON-TSTM WND GST 588 Wnw Wilburton, KSMESONET STATION K5EHT K-27 @ CIMARRON R. ELKHART.
Apr 12, 4:10 PM CDTNON-TSTM WND GST 611 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.
Apr 12, 5:15 PM CDTNON-TSTM WND GST 591 Ene Garden City, KSMESONET STATION KS010 US-50 @ K-156 BRIDGE GARDEN CITY.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -163 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2493 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-163 m²/s²
0-3 km storm-relative helicity
410 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

921 
WWUS73 KDDC 112047
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
347 PM CDT Mon Apr 11 2022

KSZ030-031-043>046-064>066-077>079-087-121100-
/O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
/O.NEW.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-
Ford-Edwards-Meade-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Meade, Plains City, 
and Fowler
347 PM CDT Mon Apr 11 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TO 8 PM CDT TUESDAY...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will reduce
  visibility to 1 to 4 miles at times, especially over open areas
  during the height of the high wind event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

People should avoid being outside around large trees and branches.
If possible, remain in the lower levels of your home during the 
high wind event, and avoid windows. Use caution if you must 
drive.

&&

$$

KSZ061>063-074>076-084>086-121100-
/O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
/O.NEW.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, 
and Liberal
347 PM CDT Mon Apr 11 2022 /247 PM MDT Mon Apr 11 2022/

...HIGH WIND WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 8 PM
CDT /7 PM MDT/ TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Hamilton, Kearny, Finney, Stanton, Grant, Haskell, 
  Morton, Stevens and Seward Counties.

* WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ 
  Tuesday.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Widespread significant blowing dust can be
  expected given the continued extreme to exceptional drought 
  conditions. Widespread visibility of one half to one mile can be
  expected. Local visibility well below one quarter of a mile 
  will be possible, leading to dangerous travel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

People should avoid being outside around large trees and branches.
If possible, remain in the lower levels of your home during the 
high wind event, and avoid windows. Use extreme caution if you 
must drive, especially in areas of significant blowing dust.

&&

$$

KSZ080-081-088>090-121100-
/O.CON.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
Kiowa-Pratt-Clark-Comanche-Barber-
Including the cities of Greensburg, Haviland, Pratt, Ashland, 
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
347 PM CDT Mon Apr 11 2022

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph 
  possible.

* WHERE...Clark, Comanche, Kiowa, Pratt and Barber Counties.

* WHEN...From Tuesday afternoon through Tuesday evening.

* IMPACTS...Light tree and property damage is possible along with
  localized, short-lived power outages.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
2 follow-up statements
731 
WWUS73 KDDC 120642
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
142 AM CDT Tue Apr 12 2022

KSZ080-081-088>090-130100-
/O.UPG.KDDC.HW.A.0004.220412T1700Z-220413T0100Z/
/O.EXA.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Kiowa-Pratt-Clark-Comanche-Barber-
Including the cities of Greensburg, Haviland, Pratt, Ashland, 
Minneola, Coldwater, Lake Coldwater, Protection, Medicine Lodge, 
and Kiowa
142 AM CDT Tue Apr 12 2022

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS
EVENING...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Kiowa, Pratt, Clark, Comanche and Barber Counties.

* WHEN...From noon today to 8 PM CDT this evening.

* IMPACTS...Light tree and property damage is possible along 
  with localized, short-lived power outages.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

KSZ030-031-043>046-064>066-077>079-087-130100-
/O.CON.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-
Ford-Edwards-Meade-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Meade, Plains City, 
and Fowler
142 AM CDT Tue Apr 12 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM
CDT THIS EVENING...

* WHAT...Southwest winds 30 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of central, south central, southwest and west 
  central Kansas.

* WHEN...From noon to 8 PM CDT Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines,
  and minor structural damage is possible. Isolated power outages
  are possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Areas of blowing dust will reduce 
  visibility to 1 to 4 miles at times, especially over open 
  areas during the height of the high wind event.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

KSZ061>063-074>076-084>086-130100-
/O.CON.KDDC.HW.W.0006.220412T1700Z-220413T0100Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, 
and Liberal
142 AM CDT Tue Apr 12 2022 /1242 AM MDT Tue Apr 12 2022/

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON CDT /11 AM MDT/
TODAY TO 8 PM CDT /7 PM MDT/ THIS EVENING...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Hamilton, Kearny, Finney, Stanton, Grant, Haskell, 
  Morton, Stevens and Seward Counties.

* WHEN...From noon CDT /11 AM MDT/ to 8 PM CDT /7 PM MDT/ 
  Tuesday.

* IMPACTS...Damaging winds could blow down trees and power lines,
  and minor structural damage is possible. Isolated power outages
  are possible. Travel will be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Widespread significant blowing dust can be
  expected given the continued extreme to exceptional drought
  conditions. Widespread visibility of one half to one mile can be
  expected. Localized rapid changes in visibility are expected, 
  resulting in dangerous travel. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

Turner
639 
WWUS73 KDDC 130057
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
757 PM CDT Tue Apr 12 2022

KSZ030-031-043>046-064>066-077>081-087>090-130200-
/O.EXP.KDDC.HW.W.0006.000000T0000Z-220413T0100Z/
Trego-Ellis-Scott-Lane-Ness-Rush-Hodgeman-Pawnee-Stafford-Gray-
Ford-Edwards-Kiowa-Pratt-Meade-Clark-Comanche-Barber-
Including the cities of Wakeeney, Pfeifer, Hays, Scott City, 
Scott State Lake, Dighton, Ness City, La Crosse, Jetmore, 
Hanston, Larned, St. John, Stafford, Macksville, Cimarron, 
Montezuma, Dodge City, Kinsley, Lewis, Greensburg, Haviland, 
Pratt, Meade, Plains City, Fowler, Ashland, Minneola, Coldwater, 
Lake Coldwater, Protection, Medicine Lodge, and Kiowa
757 PM CDT Tue Apr 12 2022

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT THIS EVENING...

Strong winds were slowly decreasing early this evening. As a 
result the high wind warning will be allowed to expire at 8pm CDT.
From 8pm til midnight a gusty northwest wind will range from 25 
to 40 mph. 

$$

KSZ061>063-074>076-084>086-130200-
/O.EXP.KDDC.HW.W.0006.000000T0000Z-220413T0100Z/
Hamilton-Kearny-Finney-Stanton-Grant-Haskell-Morton-Stevens-
Seward-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Johnson City, Ulysses, Sublette, Satanta, Elkhart, Hugoton, 
and Liberal
757 PM CDT Tue Apr 12 2022 /657 PM MDT Tue Apr 12 2022/

...HIGH WIND WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...


Strong winds were slowly decreasing early this evening. As a 
result the high wind warning will be allowed to expire at 8pm CDT.
From 8pm til midnight a gusty northwest wind will range from 25 
to 40 mph. 


$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Apr 11, 3:40 PM CDT, 7 minutes earlier.

Area forecast discussion, Apr 11, 3:40 PM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
340 PM CDT Mon Apr 11 2022

...Updated Short Term, Long Term, Fire Weather Sections...

.SHORT TERM...(This evening through Tuesday)
Issued at 339 PM CDT Mon Apr 11 2022

A significant wind and blowing dust event is expected to unfold
tomorrow, likely leading to significant impacts across portions of
southwest Kansas. This afternoon's upper level analysis and water
vapor satellite loop showed our approaching major storm system
centered across Oregon. The mid level jet streak tied to this storm
was pushing inland across northern California with the left exit
region moving out across southern Idaho and northern Nevada. As this
storm continues to push east overnight, the leeside trough will
further deepen from eastern Wyoming south down the Front Range of
the Colorado Rockies. The resulting MSLP gradient will strengthen
farther east with southeast winds increasing to 20 to 30 mph over a
larger area this evening, remaining this strength much of the night.
The well-mixed boundary layer will help keep temperatures from
dropping much below the lower 50s for lows early Tuesday morning.

Tuesday will be a pretty rough day. Once we get a couple hours after
sunrise, the winds will pick up in speed and become particularly
gusty. As the mixed layer deepens through the late morning and
midday, the winds just above the mixed layer will increase to 55 to
65 knots. The GFS Bufr soundings are even more suggestive of surface
gusts 55 knots or higher over a fair portion of southwest Kansas.
The GFS model mixes deeper -- all the way 600mb by 21Z Tuesday with
a wind speed of 53 knots at that time at that level. In past high
wind events, the GFS kinematics have been pretty good with its
higher end wind speeds. We really see no reason to go against the
GFS in this case, either. Confidence is now high enough to upgrade
the High Wind Watch to a High Wind Warning for much of the watch
area. We will hold off on upgrading the watch to a warning for the
south central Kansas counties as the best momentum transfer signals
will likely remain just north and west of south central Kansas with
the core of the highest winds extending more north across central
Kansas vs. south central Kansas. This was coordinated well with
neighboring WFOs ICT and GLD.

To add, blowing dust will likely become a significant concern over
the areas currently in Extreme (D3) or Exceptional (D4) drought,
which would include all or portions of Morton, Stevens, Seward,
Meade, Stanton, Grant, Hamilton, Kearny, and Finney Counties. We
could very well see a few hours of widespread visibility one-half
mile or less in significant blowing dust in these areas. A wind
shift to the northwest will occur early-mid evening from northwest
to southeast as the intense low pressure area finally pushes east
across Nebraska and Kansas.

.LONG TERM...(Tuesday night through Monday)
Issued at 339 PM CDT Mon Apr 11 2022

One more windy day is forecast Wednesday before a much needed break
from the relentless wind. Northwest winds on Wednesday will not be
as intense as tomorrow's southwest high wind event, but it will
still be enough to aggravate any outdoor activities. A warming trend
will resume Thursday into Friday, but this will be brief as the next
cold front moves in Saturday. The weekend cold front will also be
another dry one as the bulk of the moisture will be well off to the
southeast across eastern/southern Oklahoma. After a day of highs in
the mid to perhaps upper 70s on Friday, Saturday's highs will drop
back some 8 to 12 degrees (if not more). It appears we are headed
for a rather cool pattern late weekend into next week which may
yield freezing temperatures for lows. This is something we will be
watching closely at as we get closer to this time frame.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1223 PM CDT Mon Apr 11 2022

Strong winds will be the theme this TAF period as an intense low
pressure system approaches the western Great Plains. Winds will
continue to increase out of the south this afternoon and remain
strong overnight. A very intense low level jet will develop with
55 to 60 knots only a couple thousand feet off the surface,
supporting LLWS inclusion in the TAF overnight for all four
terminals GCK, DDC, LBL, and HYS. The surface wind will become
southwesterly toward the end of this TAF period Tuesday morning
and increase markedly late morning. High winds will prevail at the
end of this TAF period and through Tuesday afternoon. Blowing dust
will likely reduce visibility to the MVFR flight category at GCK
and/or LBL terminals during the peak of the high wind event
Tuesday afternoon. Otherwise, the absence of low cloud will result
in prevailing VFR flight category.

&&

.FIRE WEATHER...
Issued at 224 AM CDT Mon Apr 11 2022

Extremely critical fire weather conditions will develop Tuesday.
Critical fire weather threshold of 15 percent or less RH and wind
gusts frequently 25+ mph will likely be reaches as early as 10 AM
CDT across far southwest Kansas. The critical conditions will expand
quickly northeast by midday and continue all through the remainder
of the afternoon and early evening until we see the wind shift from
the northwest, which will not occur until around sunset for most
areas. The wind shift to the northwest in the evening has been a
common theme for past extreme fire weather days over the past
several years, which really complicates any fire fighting efforts as
southern perimeter flank fires can become new head fires, quickly
taking off to the southeast. During the height of the extremely
critical conditions, expect relative humidity to fall to 8 to 11
percent at the same time we see frequent wind gusts from the
southwest or west-southwest in the 55 to 60 mph range. Rate of fire
spread could be quite incredible during the mid to late afternoon
hours in areas where remnant dead/cured fuels encompass much of the
landscape with spot fire development likely.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  49  89  34  56 /   0   0  10  10
GCK  48  86  30  53 /   0   0  10  10
EHA  51  82  31  55 /   0   0  10  10
LBL  49  87  33  56 /   0   0  10  10
HYS  45  89  33  54 /   0   0  20  10
P28  49  92  43  60 /  10   0  10   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
High Wind Warning from noon CDT /11 AM MDT/ to 8 PM CDT /7 PM
MDT/ Tuesday for KSZ030-031-043>046-061>066-074>079-084>087.

Red Flag Warning from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM
MDT/ Tuesday for KSZ030-031-043>046-061>066-074>081-084>090.

High Wind Watch from Tuesday afternoon through Tuesday evening
for KSZ080-081-088>090.

Red Flag Warning until 8 PM CDT this evening for KSZ074-084.

&&

SHORT TERM...Umscheid
LONG TERM...Umscheid
AVIATION...Umscheid
FIRE WEATHER...Umscheid
Hazardous weather outlook, Apr 11, 3:45 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
345 AM CDT Mon Apr 11 2022

KSZ030-031-043>046-061>066-074>081-084>090-120845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
345 AM CDT Mon Apr 11 2022 /245 AM MDT Mon Apr 11 2022/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Tonight.

Day 1 Discussion
----------------

Near critical to critical fire weather conditions are expected to
develop Monday afternoon across our far southwest zones.
Temperatures warming into the low to mid 70s coincident with
dewpoints in the upper teens to low 20s will yield minimum
relative humidity in the 10-15% range. This will combine with
sustained south winds in the 20-25 mph range with gusts of 30-35
mph to promote at least near critical fire weather danger.
Therefore, a Red Flag Warning has been issued for Stanton and
Morton counties from 18Z Monday through 01Z Tuesday.

Day 1 Hazards
-------------
* Non-thunderstorm wind: Limited risk
* Fire weather: Significant risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

A much higher end fire weather event is expected Tuesday afternoon
across all of southwest KS. Southwest winds behind a dryline will
be sustained in the 35-45 mph range with gusts up to 65 mph, and
these downsloping winds will result in temperatures soaring into
the upper 80s and low 90s amidst dewpoints mainly in the 20s and
30s, fostering minimum relative humidity in the 5-15% range. These
factors will engender extreme fire behavior for any wildfires that
start, and a Red Flag Warning has been issued for all 27 counties
of our CWA from 17Z Tuesday through 02Z Wednesday.

A widespread freeze is also expected Thursday morning as clear
skies and light winds optimize radiational cooling and allow
temperatures to plummet to well below freezing. Thursday morning
lows will range from the upper teens in the far northwest zones to
the low 30s in the far southeast zones.

Days 2-7 Hazards
----------------
* Tuesday
  - Fire weather: Elevated risk

* Wednesday
  - Fire weather: Elevated risk

* Thursday
  - Fire weather: Elevated risk

* Friday
  - Excessive cold: Limited risk
  - Non thunderstorm wind: Limited risk
  - Fire weather: Elevated risk

* Saturday
  - Excessive cold: Elevated risk
  - Non thunderstorm wind: Limited risk

* Sunday
  - Excessive cold: Elevated risk

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/erh/ghwo?wfo=ddc

Springer

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:51 AM CDTRed Flag WarningDDCMorton, Stanton16 hr
Apr 11, 3:51 AM CDTRed Flag WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more41 hr

Nearby

High Wind Warnings in Kansas, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.